Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 98, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2009, 6:17 AM CDT for Bottineau County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2009, 6:17 AM CDT (11:17 UTC)
- Expired
- Jul 2, 2009, 7:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Bottineau County, ND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:04 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 2, 3:04 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 304 AM CDT THU JUL 2 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... CURRENT MINOT RADAR INDICATES AN AREA OF THUNDERSTORMS NORTH OF THE BORDER MOVING EAST. THE THUNDERSTORMS SHOULD REMAIN NORTH OF THE FORECAST AREA. THE NAM12 FORECAST REFLECTIVITY HAS A SIMILAR TREND AND INDICATES THAT THE THUNDERSTORMS SHOULD DISSIPATE AS THEY MOVE EAST. THE FLOW ALOFT IS TRENDING ZONAL WITH A SERIES OF WEAK SHORT WAVES MOVING THROUGH THE FLOW WHICH ARE HARD TO TREND. IT APPEARS THAT THE THUNDERSTORMS IN CANADA HAVE FORMED ON THE NOSE OF THE THETA E RIDGE AHEAD OF A SHORT WAVE. WATER VAPOR INDICATES A SECOND WAVE BACK OVER THE ROCKIES WHICH WILL LIKELY INFLUENCE THE AREA IN THE AFTERNOON SO WILL PUT A SLIGHT CHANCE OF TSTMS IN CENTRAL ND IN THE LATE AFTERNOON AND EVENING AND WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE FORECAST FRIDAY AND SATURDAY. TEMPERATURES SHOULD CONTINUE TO BE IN THE NORMAL RANGE THROUGH THE PERIOD. .LONG TERM...SUNDAY THROUGH THURSDAY... AT BEGINNING OF EXTENDED GRIDS ZONAL TO WEST NORTHWEST FLOW OVER NORTHERN PLAINS AS PERSISTENT CENTRAL CONUS RIDGE REMAINS OVER ROCKIES. RIDGE SHIFTS SLOWLY EAST WITH TIME REACHING NORTHERN PLAINS EARLY WEDNESDAY. SURFACE LOW DEVELOPING IN RESPONSE IN LEE OF NORTHERN ROCKIES MOVES TO DAKOTAS BY NEW DAY EIGHT. LEFT DAY EIGHT DRY BUT INTRODUCED 10 POPS IN WEST AND SOUTH CENTRAL IN PREPARATION FOR INCREASING POPS IF FURTHER MODEL SOLUTIONS VERIFY ALONG THIS LINE. MAIN LOW WILL BE NORTH OF CANADIAN BORDER WITH COLD FRONT FROM NORTH OF MANITOBA LAKES SOUTHWEST THROUGH CENTRAL MONTANA AND GULF MOISTURE STREAMING NORTH FOR LIKELY OUTBREAK OF SEVERE CONVECTION WHEN THIS EVENT OCCURS. && .AVIATION...ISSUE TONIGHT ARE EARLY MORNING BR AND TIMING CONVECTION ESP WESTERN TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/HW
Hazardous weather outlook, Jul 2, 4:19 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT THU JUL 2 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 419 AM CDT THU JUL 2 2009 /319 AM MDT THU JUL 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OFF AND ON FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:26 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 52 min |
| Jul 2, 5:24 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 36 min |
| Jul 2, 6:41 PM CDT | Areal Flood Advisory | BIS | Emmons, Sioux | 5 hr |
| Jul 2, 6:50 PM CDT | Areal Flood Advisory | BIS | Emmons | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.